MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent (ped2) distal end failed to open.Resheathing was performed, and redeployment was attempted, however, after more than 50 percent of the stent was deployed, the distal end was not opening correctly.The distal end of the ped2 was described "looked funky" and was not opening so it was removed through the microcatheter after multiple movements were performed to try and open the stent.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured aneurysm.The reported device and any ac cessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The pipeline was not positioned in a bend, was resheathed less than or equal to 2 times, and there were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter.Ancillary devices included penumbra neuron max 6f 088 sheath (model pnml6f088904), medtronic phenom plus guidecatheter fg19120-1030-1s (lot 231700075), medtronic phenom 27 microcatheter (lot # 228323974), stryker synchro select support pre-shaped microguidewire 0.014 x 215 cm (model ssup215pre), microvention terumo scepter xc balloon catheter x-tra compliant 4.0 mm / 11 mm, penumbra 5f select pns5f130sim, and boston scientific amplatz super slim 0.035in x 180 cm guidewire - model # m001465250.
 
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter, product id fg15150-0615-1s (lot: 228323974).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield braid and phenom 27 catheter were returned for analysis.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.However, the braid was returned stuck within catheter hub.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~11.3cm from distal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.The total and usable lengths of phenom 27 catheter were measured to be within specifications.For further examination, the catheter was cut to remove the braid from the catheter.The catheter was flushed with water and water exited out of the distal tip.Based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at distal as the distal end of pi peline flex shield braid was found to be fully opened and damaged.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that the braid was not positioned in the vessel bend, which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the procedure was completed using a new pipeline.Dual antiplatelet treatment was administered.There were no specific allegations against the phenom 27 microcatheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23585666
Report Number2029214-2025-02440
Device Sequence Number15847438
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public(01)00763000284756(17)280822(10)D059399
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberD059399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age71 YR
Patient SexFemale